Alert archive / Kansas / Excessive Heat Warnings in 2010
Excessive Heat Warning 2, NWS Topeka, KS
NWS Topeka, KS issued this excessive heat warning at Jul 21, 2010, 3:53 AM CDT for 14 counties in Kansas. It took effect at Jul 22, 2010, 10:00 AM CDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2010, 3:53 AM CDT (08:53 UTC)
- In effect from
- Jul 22, 2010, 10:00 AM CDT
- Expired
- Jul 24, 2010, 7:00 PM CDT
- In force
- 57 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 30 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 21, 3:35 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 21, 3:35 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 335 AM CDT WED JUL 21 2010 .DISCUSSION... CONVECTION HAS CONTINUED TO DEVELOP OVERNIGHT FOCUSED NEAR A 925-850MB FRONT AIDED BY A 30 KNOT LOW LEVEL JET AND UPPER DIVERGENCE NEAR THE FRONT. HEAVY RAIN AND LOCALIZED FLOODING REMAINS THE PRIMARY CONCERN THIS MORNING. STRONG THUNDERSTORM UPDRAFTS AND PRECIPITABLE WATER VALUES NEAR 2 INCHES HAS PRODUCED HIGH RAINFALL RATES LEADING TO LOCALIZED AREAS OF FLOODING. SURFACE LOW PRESSURE WILL DEEPEN IN WESTERN NEBRASKA TODAY IN RESPONSE TO HEIGHT FALLS FROM AN UPPER TROUGH MOVING THROUGH THE HIGH PLAINS. THE SURFACE FRONT WILL LIFT NORTH THROUGH NORTH CENTRAL AND NORTHEAST KANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NEAR THE FRONT AS IT LIFTS NORTH. NORTHEAST KANSAS WILL BE FIRMLY IN THE WARM SECTOR ON THURSDAY AND FRIDAY. WITH THE FRONT TO THE NORTH...STRONG WARM AIR ADVECTION WILL BRING HIGHS IN THE MID TO UPPER 90S AND DEWPOINTS RANGING FROM THE LOWER 70S IN NORTH CENTRAL KANSAS TO THE MID AND UPPER 70S IN EAST CENTRAL KANSAS. CONFIDENCE IS HIGH THAT HEAT INDEX VALUES WILL REACH ADVISORY AND WARNING CRITERIA AND AFTER COORDINATING WITH SURROUNDING OFFICES...HAVE POSTED HEADLINES. A SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS WILL DRIVE A COLD FRONT SOUTH INTO THE CENTRAL PLAINS FRIDAY. HEAT INDEX VALUES ARE AGAIN EXPECTED TO REACH HEADLINE CRITERIA AND HAVE CARRIED HEADLINES THROUGH FRIDAY. FORECAST MODEL CONSENSUS GRADUALLY CARRIES THE FRONT THROUGH NORTHEAST KANSAS LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS. OVER THE WEEKEND THE FRONT IS PROGGED TO LIFT NORTH WITH ADDITIONAL THUNDERSTORMS POSSIBLE. 32 && .TOP WATCHES/WARNINGS/ADVISORIES...EXCESSIVE HEAT WARNING FROM 10 AM THURSDAY TO 8 PM FRIDAY FOR KSZ022-KSZ023-KSZ024-KSZ026- KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058 -KSZ059. HEAT ADVISORY FROM 10 AM THURSDAY TO 8 PM FRIDAY FOR KSZ008- KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ034-KSZ035. &&
Hazardous weather outlook, Jul 20, 6:36 PM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 636 PM CDT TUE JUL 20 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-212345- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 636 PM CDT TUE JUL 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL AFFECT LOCATIONS ALONG INTERSTATE 70 EARLY THIS EVENING...WITH MORE SCATTERED ACTIVITY TO THE NORTH AND SOUTH. SOME OF THE STORMS ARE LIKELY TO BE SEVERE...PRODUCING DAMAGING STRAIGHT LINE WINDS AND HAIL AROUND AN INCH IN DIAMETER. RAINFALL FROM THE THUNDERSTORMS WILL BE VERY HEAVY AT TIMES...LEADING TO ISOLATED FLOODING...ESPECIALLY ALONG INTERSTATE 70 THIS EVENING. HIGH HEAT INDICES OF 100 TO 107 DEGREES WILL CONTINUE IN EAST CENTRAL KANSAS EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES CONTINUE FOR MOST OF THE AREA WEDNESDAY...AND NORTH OF INTERSTATE 70 WEDNESDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE NORTH OF INTERSTATE 70 FRIDAY...AND ACROSS THE ENTIRE AREA FRIDAY NIGHT THROUGH SUNDAY. HEAT INDEX VALUES OF AROUND 100 ARE FORECAST FOR WEDNESDAY...AND ARE EXPECTED TO RISE TO AROUND 105 THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Jul 20, 9:53 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
953 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 1 SW BALDWIN CITY 38.76N 95.20W
07/20/2010 DOUGLAS KS LAW ENFORCEMENT
DELAYED REPORT. ROAD REMAINS CLOSED DUE TO FLOODING.
0945 PM FLASH FLOOD 4 NE BALDWIN CITY 38.82N 95.13W
07/20/2010 DOUGLAS KS LAW ENFORCEMENT
DELAYED REPORT. 100 BLOCK OF E 2300 RD REMAINS FLOODED.
&&
KCLocal storm report, Jul 20, 11:03 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1103 PM CDT TUE JUL 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL 9 S JUNCTION CITY 38.90N 96.83W
07/20/2010 E1.75 INCH GEARY KS LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZED HAIL. SOME BRANCH DAMAGE.
&&
KCLocal storm report, Jul 21, 12:53 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1253 AM CDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM FLASH FLOOD 5 SW ALMA 38.97N 96.35W
07/21/2010 WABAUNSEE KS LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED SEVERAL AREAS OF WATER ONE
FOOT DEEP FLOWING ACROSS OLD K10 ROAD IN BETWEEN ALMA AND
ALTA VISTA.
&&
BLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:20 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| Jul 20, 7:39 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 51 min |
| Jul 20, 7:40 PM CDT | Flash Flood Warning | TOP | Douglas | 2 hr |
| Jul 20, 7:55 PM CDT | Tornado Warning | TOP | Coffey, Franklin, Osage | 20 min |
| Jul 20, 8:01 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 44 min |
| Jul 20, 8:09 PM CDT | Tornado Warning | TOP | Anderson, Coffey | 21 min |
| Jul 20, 8:32 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 16 min |
| Jul 20, 8:39 PM CDT | Flash Flood Warning | TOP | Franklin | 2 hr |
| Jul 20, 8:45 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 30 min |
| Jul 20, 9:43 PM CDT | Areal Flood Warning | TOP | Douglas | 4 hr |
| Jul 20, 11:16 PM CDT | Areal Flood Advisory | TOP | Geary | 59 min |
| Jul 20, 11:29 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 31 min |
| Jul 21, 12:11 AM CDT | Areal Flood Advisory | TOP | Geary, Morris | 2 hr |
| Jul 21, 12:45 AM CDT | Flash Flood Warning | TOP | Geary, Morris, Wabaunsee | 4 hr |
| Jul 21, 3:53 AM CDT | Heat Advisory | TOP | Brown, Clay, Cloud, Dickinson, Marshall, Nemaha and 3 more | 63 hr |
| Jul 21, 4:47 AM CDT | Areal Flood Warning | TOP | Geary, Morris, Wabaunsee | 4 hr |
| Jul 21, 5:26 AM CDT | River Flood Warning | TOP | Wabaunsee | 9 hr |
| Jul 21, 6:07 AM CDT | Flash Flood Warning | TOP | Cloud, Ottawa | 4 hr |
| Jul 21, 7:01 AM CDT | River Flood Warning | TOP | Geary | 10 hr |
| Jul 21, 8:45 AM CDT | Areal Flood Warning | TOP | Dickinson, Geary, Lyon, Morris, Wabaunsee | 4 hr |
| Jul 21, 9:16 AM CDT | Flash Flood Warning | TOP | Clay, Cloud, Ottawa, Washington | 3 hr |
| Jul 21, 9:26 AM CDT | River Flood Warning | TOP | Lyon | 28 hr |
| Jul 21, 9:26 AM CDT | River Flood Warning | TOP | Clay | 30 hr |
| Jul 21, 9:26 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 5 hr |
| Jul 21, 10:33 AM CDT | River Flood Warning | TOP | Dickinson | 48 hr |
Nearby
Excessive Heat Warnings in Kansas, 2010Every excessive heat warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.